Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 27, 2009, 1:01 PM CDT for Val Verde County, Texas. It took effect at Apr 27, 2009, 3:28 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 1:01 PM CDT (18:01 UTC)
- In effect from
- Apr 27, 2009, 3:28 PM CDT
- Expired
- Apr 27, 2009, 8:05 PM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Cauthorn Ranch near Juno (JNXT2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 271801
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 PM CDT MON APR 27 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
DEVILS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT
12-24 HOURS.
&&
TXC465-281201-
/O.NEW.KEWX.FL.W.0007.090427T2028Z-090428T1636Z/
/JNXT2.1.ER.090427T2028Z.090428T0000Z.090428T0436Z.UU/
101 PM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 PM MONDAY THE STAGE WAS 4.4 FEET (1.3 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET (2.4 METERS).
* FORECAST...THE RIVER WILL RISE TO JUST ABOVE THE FLOOD STAGE OF 8 FEET
OR 2.2 METERS BY LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...LOW WATER CROSSINGS AND BRIDGES ALONG
THE DEVILS RIVER AND TRIBUTARIES ARE UNDER SEVERAL FEET OF TURBULENT WATER AND
VERY DANGEROUS. FLOW IS NEAR THE BAKERS CROSSING BRIDGE FLOOR ON HIGHWAY 163
DOWNSTREAM FROM JUNO..
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
CAUTHORN RANCH 3 8 4.4 MON 12 PM 7.1 5.7 5.4 5.1 4.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
CAUTHORN RANCH 1 2 1.3 MON 12 PM 2.2 1.7 1.6 1.6 1.5
$$1 follow-up statement
000
WGUS84 KEWX 280105
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT MON APR 27 2009
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
DEVILS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 24-48 HOURS.
&&
TXC465-280135-
/O.CAN.KEWX.FL.W.0007.000000T0000Z-090428T1636Z/
/JNXT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
805 PM CDT MON APR 27 2009
THE FLOOD WARNING IS CANCELLED FOR
THE DEVILS RIVER AT CAUTHORN RANCH NEAR JUNO.
* AT 7:15 PM MONDAY THE STAGE WAS 4.4 FEET (1.3 METERS).
* FLOOD STAGE IS 8.0 FEET (2.4 METERS).
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.1 FEET METERS AFTER
MIDNIGHT TOMORROW.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
CAUTHORN RANCH 3 8 4.4 MON 07 PM 4.4 4.4 4.4 4.4 4.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
CAUTHORN RANCH 1 2 1.3 MON 07 PM 1.3 1.3 1.3 1.3 1.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 27, 12:51 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 27, 12:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1251 PM CDT MON APR 27 2009 .AVIATION... THUNDERSTORM TRENDS ARE DECREASING NEAR DRT WHILE IT LOOKS LIKE ANOTHER 2 HOURS AT LEAST FOR THE I-35 TERMINALS. CELL TRENDS ARE MIGRATING TOWARD A STRATIFORM AREA OF RAIN AND THUNDER WEST OF I-35 WHILE AREAS EAST OF THE METRO CITIES WILL SEE MORE CONVECTIVE CELLS. THIS TRANSITION POINTS TOWARD IMPROVING CONDITIONS FOR THE I-35 TERMINAS BY AROUND 21Z WITH A FAIR SKY DEVELOPING BY THE EVENING. THE STABLE AIR IN THE WAKE OF THIS COMPLEX LATE THIS EVENING SHOULD SUPPORT A LIGHT DECOUPLED WIND AND A POSSIBILITY OF PATCHY DENSE FOG, ESPECIALLY SINCE A GOOD RAIN OF HALF AN INCH OR BETTER LOOKS LIKELY FOR THIS AREA. THE DRT AREA SAW LESS RAIN BUT STILL COULD SEE SOME VSBY RESTRICTIONS FROM THE STABLE AIR LATE TONIGHT. THE SOUTHEAST WINDS SHOULD RETURN AFTER DAYBREAK TO LIFT ANY LOW CEILINGS STEADILY LATE TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 1044 AM CDT MON APR 27 2009/ UPDATE... LARGE OUTFLOW BOUNDARY EXTENDING FROM WESTERN LEE COUNTY TO NORTHERN BEXAR COUNTY AND WESTWARD TO NORTH CENTRAL VAL VERDE COUNTY. SO FAR..THE SEVERE THREAT HAS BEEN LIMITED WITH MOSTLY LOCALLY HEAVY RAINS. DISTURBANCES WILL BE SWEEPING EASTWARD TODAY AS THE BOUNDARY SAGS SOUTHWARD. EXPECT CONTINUED ELEVATED CONVECTION BEHIND THE BOUNDARY AND WITH DAYTIME HEATING..POTENTIALLY SEVERE CONVECTION FIRING ALONG THE BOUNDARY LATER THIS AFTERNOON. PREV DISCUSSION... /ISSUED 728 AM CDT MON APR 27 2009/ UPDATE... QUICK UPDATE MADE FOR TOR 198 VALID UNTIL 1 PM AND ISSUE A FLASH FLOOD WATCH VALID UNTIL 4 PM. DEVELOPING SURFACE BOUNDARY ALONG WITH BACKBUILDING/TRAINING STORMS WITH STRONG LOW LEVEL INFLOW AND AN APPROACHING SHORT WAVE WILL RESULT IN LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES TODAY...ISOLATED TOTALS TO NEAR 5 INCHES. PREV DISCUSSION... /ISSUED 652 AM CDT MON APR 27 2009/ AVIATION... GENERAL MVFR CEILINGS, OCCASIONALLY RISING TO VFR IN THE AFTERNOON, WILL PERSIST THROUGH THE PERIOD. NUMEROUS SHOWERS WILL DRIFT SOUTH TOWARD KAUS DURING THE LATE MORNING HOURS, WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON HOURS. PREV DISCUSSION... /ISSUED 417 AM CDT MON APR 27 2009/ DISCUSSION... STRONG TO MARGINALLY SEVERE STORMS OVER THE EASTERN HILL COUNTRY EARLIER THIS MORNING HAVE TRANSITIONED INTO LOCALLY HEAVY RAINS. STREAMER SHOWERS CONTINUE TO FEED INTO THE STORM CLUSTER MOVING NEWD ACROSS N AUSTIN/ROUND ROCK/GEORGETOWN...BUT MOVING AT FAST ENOUGH PACE TO ONLY WARRANT FLOOD ADVISORY AT THIS TIME. MAIN CONCERN THIS MORNING IS MORE FOR HEAVY RAIN AS POSSIBLE BOUNDARY DROPS INTO THE NRN CWA. BOUNDARY WOULD PROVIDE A FOCUS FOR THE STRONG INFLOW OF LOW LEVEL GULF MOISTURE AS THE NEXT IN A SERIES OF SHORT WAVES APPROACH FROM THE WEST AND TRACK ENEWD ACROSS CENTRAL TX TODAY AND TONIGHT. WILL MENTION LOCALLY HEAVY RAIN FOR THE NRN THIRD OF THE CWA THIS MORNING AND POSSIBLE SEVERE FOR THE AFTERNOON/EARLY EVENING OVER THE CENTRAL/EASTERN CWA. SHORT WAVE ACTIVITY SHIFTS SLIGHTLY NORTHWARD BY TUESDAY/WEDNESDAY AND HAVE TAPERED OFF POPS NORTH AND ENDED SOUTH. MUCH UNCERTAINTY FOR LATE THIS WEEK INTO THE WEEKEND AS LONG RANGE MODELS DIFFER DRASTICALLY ON TIMING OF A COLD FRONT WITH GFS INDICATING THE FRONT INTO THE CWA FRIDAY WHILE THE ECMWF MUCH SLOWER WITH LATE SUNDAY/MONDAY MORNING. HAVE TRENDED SLOWER WITH THE TIMING OF THE FRONT BUT WILL KEEP LOW POPS IN FOR THE WEEKEND SIMILAR TO PREVIOUS PACKAGE AND SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 72 85 70 85 / 60 30 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 84 71 84 69 85 / 50 30 20 10 20 NEW BRAUNFELS MUNI AIRPORT 84 72 85 69 86 / 40 20 10 10 20 BURNET MUNI AIRPORT 82 69 83 68 82 / 60 30 20 20 20 DEL RIO INTL AIRPORT 88 74 89 73 90 / 40 - 10 10 10 GEORGETOWN MUNI AIRPORT 82 71 83 69 83 / 60 30 20 20 20 HONDO MUNI AIRPORT 84 73 85 72 87 / 40 10 10 10 10 SAN MARCOS MUNI AIRPORT 84 71 85 69 85 / 50 20 20 10 20 LA GRANGE - FAYETTE REGIONAL 82 72 85 70 85 / 40 30 20 10 20 SAN ANTONIO INTL AIRPORT 83 72 85 70 85 / 40 10 10 10 10 STINSON MUNI AIRPORT 84 72 86 71 86 / 40 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BLANCO...BURNET...GILLESPIE...HAYS...KENDALL...KERR... LLANO...TRAVIS...WILLIAMSON. && 02/18
Hazardous weather outlook, Apr 27, 8:02 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 802 AM CDT MON APR 27 2009 TXZ171>173-183>194-202>209-217>225-228-281315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 802 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL POSSIBLE OVER THE HILL COUNTRY AND NORTHERN PARTS OF SOUTH CENTRAL TEXAS. RAINFALL TOTALS OF TWO TO FIVE INCHES CAN BE EXPECTED. ALSO THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 27, 7:14 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0419 AM TSTM WND DMG 9 E GEORGETOWN 30.65N 97.53W
04/27/2009 WILLIAMSON TX EMERGENCY MNGR
BETWEEN 12 TO 15 HOMES DAMAGE JUST WEST OF JONAH.
DAMAGE IS MAINLY DUE TO WINDS AND TREES BEING BLOWN ONTO
HOMES.
&&
EVENT NUMBER 00527
MCDONALDLocal storm report, Apr 27, 9:17 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND DMG 2 N WILLOW CITY 30.43N 98.70W
04/27/2009 GILLESPIE TX PARK SERVICE
NUMEROUS TREES WERE BLOWN OVER JUST NORTH OF WILLOW
CITY ON HIGHWAY 16.
&&
EVENT NUMBER 00528
MCDONALDSpecial weather statement, Apr 27, 11:09 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1109 AM CDT MON APR 27 2009 TXZ183-184-271700- EDWARDS-VAL VERDE- 1109 AM CDT MON APR 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS AND VAL VERDE COUNTIES... AT 1106 AM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR JUNO...MOVING EAST AT 20 MPH. THIS LARGE CLUSTER WILL COVER THE NORTHEASTERN QUADRANT OF VAL VERDE COUNTY OVER THE NEXT HOUR. ANOTHER STRONG THUNDERSTORM NEAR THE INTERSECTION OF HIGHWAYS 277 AND 55 WILL MOVE EAST AT 20 MPH ACROSS NORTHERN EDWARDS COUNTIES. PEOPLE IN NORTHWESTERN EDWARDS AND VAL VERDE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...JUNO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Apr 27, 12:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 PM CDT MON APR 27 2009 TXZ183-184-271830- EDWARDS-VAL VERDE- 1229 PM CDT MON APR 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS AND VAL VERDE COUNTIES... AT 1228 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LOMA ALTA...MOVING EAST AT 20 MPH. PEOPLE IN VAL VERDE AND WESTERN EDWARDS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...FLOUR MILLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:42 PM CDT | Tornado Warning | EWX | Edwards | 33 min |
| Apr 26, 10:13 PM CDT | Tornado Warning | EWX | Edwards, Kerr | 32 min |
| Apr 26, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 48 min |
| Apr 27, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 49 min |
| Apr 27, 3:20 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 115 min |
| Apr 27, 4:28 AM CDT | Tornado Warning | EWX | Williamson | 32 min |
| Apr 27, 4:48 AM CDT | Tornado Warning | EWX | Williamson | 27 min |
| Apr 27, 7:11 AM CDT | Flood Watch | EWX | Blanco, Burnet, Gillespie, Hays, Kendall, Kerr and 3 more | 8 min |
| Apr 27, 7:19 AM CDT | Flash Flood Watch | EWX | Blanco, Burnet, DeWitt, Fayette, Gillespie, Gonzales and 8 more | 11 hr |
| Apr 27, 9:14 AM CDT | Areal Flood Advisory | EWX | Burnet, Gillespie, Llano | 2 hr |
| Apr 27, 9:53 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 112 min |
| Apr 27, 11:00 AM CDT | Flash Flood Warning | EWX | Val Verde | 39 min |
| Apr 27, 11:22 AM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more | 113 min |
| Apr 27, 11:30 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| Apr 27, 11:46 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde, Val Verde | 119 min |
| Apr 27, 11:58 AM CDT | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 5 more | 2 hr |
| Apr 27, 12:30 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 2 hr |
| Apr 27, 12:53 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more | 3 hr |
| Apr 27, 1:07 PM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 2 hr |
| Apr 27, 1:14 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 116 min |
| Apr 27, 1:34 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 27, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Comal | 95 min |
| Apr 27, 1:54 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 66 min |
| Apr 27, 2:08 PM CDT | Flash Flood Warning | EWX | Bexar | 84 min |
| Apr 27, 2:26 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Apr 27, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 60 min |
| Apr 27, 2:44 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca | 2 hr |
| Apr 27, 3:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
| Apr 27, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes | 62 min |
| Apr 27, 3:40 PM CDT | Tornado Warning | EWX | DeWitt, Gonzales, Karnes | 50 min |
| Apr 27, 4:04 PM CDT | Tornado Warning | EWX | DeWitt | 26 min |
| Apr 27, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 39 min |
| Apr 27, 4:23 PM CDT | Tornado Warning | EWX | DeWitt, Lavaca | 52 min |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.